Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Austin/San Antonio, TX

February 12, 200810 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Feb 12, 2008, 2:51 PM CST for 10 counties in Texas. It took effect at Feb 13, 2008, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 2:51 PM CST (20:51 UTC)
In effect from
Feb 13, 2008, 12:00 PM CST
Expired
Feb 13, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Dimmit County, TX, Edwards County, TX, Kerr County, TX, Kinney County, TX, Maverick County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 33 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEWX 122051
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
251 PM CST TUE FEB 12 2008

..A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST TODAY FOR
VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

...A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN SECTIONS OF
THE HILL COUNTRY AND RIO GRANDE PLAINS FROM NOON UNTIL 6 PM ON
WEDNESDAY AFTERNOON...

.WINDS AND HUMIDITIES BEHIND A COLD FRONT TODAY REQUIRED A RED
FLAG WARNING FOR THE FAR WESTERN COUNTIES THIS AFTERNOON.  WINDS
WILL SUBSIDE THIS EVENING. BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY
BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH
GUSTS TO 25 MPH OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS.
THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO
25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL
LEVELS DURING THE AFTERNOON WEDNESDAY.

TXZ183-184-202-217-131100-
/O.NEW.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
/O.CON.KEWX.FW.W.0011.000000T0000Z-080213T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
251 PM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...

WINDS AND HUMIDITIES BEHIND A COLD FRONT TODAY REQUIRED A RED
FLAG WARNING FOR THE FAR WESTERN COUNTIES THIS AFTERNOON.  WINDS
WILL SUBSIDE THIS EVENING. BY WEDNESDAY AFTERNOON WINDS WILL
QUICKLY BEGIN TO BLOW FROM THE SOUTH AND SOUTHEAST AT 15 TO 20 MPH
WITH GUSTS TO 25 MPH. THE INCREASING WINDS ALONG WITH HUMIDITIES
FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS
AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185>187-203-218-228-131100-
/O.NEW.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
REAL-KERR-BANDERA-UVALDE-ZAVALA-DIMMIT-
251 PM CST TUE FEB 12 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST WEDNESDAY...

BY WEDNESDAY AFTERNOON WINDS WILL QUICKLY BEGIN TO BLOW FROM THE
SOUTH AND SOUTHEAST AT 15 TO 20 MPH WITH GUSTS TO 25 MPH OVER THE
WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. THE INCREASING WINDS
ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL
RESULT IN CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE
AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
2 follow-up statements
000 
WWUS84 KEWX 130020
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CST TUE FEB 12 2008

..A RED FLAG WARNING FOR FEBRUARY 12TH ENDED AT 6 PM CST TODAY
FOR VAL VERDE...EDWARDS...KINNEY AND MAVERICK COUNTIES...

...FOR FEBRUARY 13TH A RED FLAG WARNING IS IN EFFECT FROM 
NOON TO 6 PM CST FOR FOR VAL VERDE...EDWARDS...KINNEY...MAVERICK...
REAL...KERR...BANDERA...UVALDE...ZAVALA...AND DIMMIT COUNTIES...

.WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND
THEN WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND 
SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS
EXPECTED OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS.
ON WEDNESDAY AFTERNOON.  THE INCREASING WINDS ALONG WITH
HUMIDITIES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN
CONDITIONS AGAIN REACHING CRITICAL LEVELS DURING THE AFTERNOON
WEDNESDAY.

TXZ183-184-202-217-131100-
/O.EXP.KEWX.FW.W.0011.000000T0000Z-080213T0000Z/
/O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
620 PM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...FEBRUARY 13TH...
...RED FLAG WARNING HAS EXPIRED THAT WAS IN EFFECT ON FEBRUARY
12TH AT 6 PM CST...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR FEBRUARY 12TH.
A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...FEBRUARY 13TH.

WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN
WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST
WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER
THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY
AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO
THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN
REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

TXZ185>187-203-218-228-131100-
/O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
REAL-KERR-BANDERA-UVALDE-ZAVALA-DIMMIT-
620 PM CST TUE FEB 12 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
WEDNESDAY...FEBRUARY 13TH... 

WINDS ARE FORECAST TO CONTINUE TO SUBSIDE THIS EVENING...AND THEN
WILL INCREASE AGAIN ON WEDNESDAY AFTERNOON. SOUTH AND SOUTHEAST
WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...IS EXPECTED OVER
THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. ON WEDNESDAY
AFTERNOON. THE INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO
THE 20 TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN
REACHING CRITICAL LEVELS DURING THE AFTERNOON WEDNESDAY.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$
000 
WWUS84 KEWX 131107
RFWEWX

RED FLAG WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 AM CST WED FEB 13 2008

...RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM CST THIS
AFTERNOON FOR VAL VERDE...EDWARDS...KINNEY...MAVERICK...
REAL...KERR...BANDERA...UVALDE...ZAVALA...AND DIMMIT COUNTIES...

.INCREASING WINDS TODAY ALONG WITH HUMIDITIES FALLING INTO THE 20
TO 25 PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING
CRITICAL LEVELS THIS AFTERNOON.

TXZ183>187-202-203-217-218-228-140000-
/O.CON.KEWX.FW.W.0012.080213T1800Z-080214T0000Z/
VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KINNEY-UVALDE-MAVERICK-ZAVALA-
DIMMIT-
507 AM CST WED FEB 13 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

WINDS ARE FORECAST TO INCREASE THIS AFTERNOON. SOUTH AND
SOUTHEAST WINDS AT 15 TO 20 MPH...WITH GUSTS TO 25 MPH...ARE EXPECTED
OVER THE WESTERN HILL COUNTRY AND RIO GRANDE PLAINS. THE
INCREASING WINDS ALONG WITH HUMIDITIES FALLING INTO THE 20 TO 25
PERCENT RANGE WILL RESULT IN CONDITIONS AGAIN REACHING CRITICAL
LEVELS DURING THIS AFTERNOON.

A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES
THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG
WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS
ISSUED BY LOCAL OFFICIALS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 12, 11:25 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Feb 12, 11:25 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 AM CST TUE FEB 12 2008

.AVIATION...
BASED ON METARS AND LOCAL MESONET OBS...AT 17Z THE COLD FRONT
EXTENDED FROM JUST NORTH OF EAGLE PASS TO PLEASANTON TO
HALLETTSVILLE. THE FRONT WAS MOVING SOUTHWARD AT 20 TO 30 MPH. A
LINE OF SHOWERS WILL CONTINUE ALONG THE FRONTAL BOUNDARY...MAINLY
EAST OF I-37...WITH PCPN HAVING NO IMPACT ON OUR TERMINALS. THE
VISIBLE SATELLITE LOOP DEPICTS THE CLEARING LINE FROM EAGLE PASS
TO BOERNE TO BURNET...MOVING SOUTHEASTWARD. CONDITIONS WILL
RAPIDLY IMPROVE TO VFR BY 19Z AS THE CLEARING LINE MOVES ACROSS.
GUSTY NORTHERLY SFC WINDS OF 15 TO 25 KTS WILL PREVAIL THIS
AFTERNOON DIMINISHING TO LESS THAN 10 KTS AFTER 02Z. THE SFC HIGH
WILL SHIFT EASTWARD ON WEDNESDAY RESULTING IN SOUTHEAST WINDS OF 5
TO 10 KTS IN THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1000 AM CST TUE FEB 12 2008/

UPDATE...
MADE A QUICK UPDATE TO REMOVE/LOWER POPS OVER THE HILL COUNTRY AND
SOUTH CENTRAL TX AS COLD FRONT SURGES SOUTHWARD THIS MORNING AND CONVECTION
IS CONFINED TO THE FAR EASTERN CWA. IS APPEARS THE NORTH WINDS
BEHIND THE FRONT WILL BE BELOW WIND ADVISORY CRITERIA...BUT RED
FLAG CRITERIA WILL BE MEET BRIEFLY IN THE WEST THIS AFTERNOON AS
SKIES CLEAR AND TEMPS WARM WHILE DEW POINTS DROP. HOWEVER COLD AIR
ADVECTION SHOULD KEEP HUMIDITIES FROM LOWERING TO CRITICAL CRITERIA
ON THE CENTRAL AND EAST. THE HWO WILL ALSO BE UPDATED TO REMOVE MENTION
OF SEVERE AS MOST CONVECTION WILL BE TO THE EAST BY THE AFTERNOON.
NO OTHER CHANGES PLANNED AT THIS TIME.

PREV DISCUSSION... /ISSUED 415 AM CST TUE FEB 12 2008/

DISCUSSION...
A MYRIAD OF WEATHER ELEMENTS TO DISCUSS FOR THE UPCOMING WEEK.
FIRST OFF THE LINE OF THUNDERSTORMS ALONG THE COLD FRONT WILL
INTERACT WITH A VERY UNSTABLE AIRMASS OVER THE SOUTHEAST COUNTIES
LATER THIS MORNING. THE SLIGHT RISK OF SEVERE WEATHER STRETCHES
SOUTHWEST INTO THE EASTERN THIRD OF OUR COUNTY WARNING AREA. AN
UPPER LEVEL DISTURBANCE WILL COINCIDE WITH THE FRONT AND 700MB
TROF AXIS TO BREAK THE CAP AND ALLOW ISOLATED SEVERE
THUNDERSTORMS TO DEVELOP MAINLY EAST OF A LINE FROM BURNET TO NEW
BRAUNFELS AND KARNES CITY. SAN ANTONIO METRO IS NOT IN THE SLIGHT
RISK AREA. ONCE THE FRONT MOVES THROUGH THIS MORNING, SKIES WILL
RAPIDLY CLEAR AND TEMPS RUN CLOSE TO NORMAL OR JUST ABOVE. TONIGHT
UNDER CLEAR SKIES LIGHT WINDS AND DRY AIR THE MIN TEMPS WILL FALL
TO THE FREEZING MARK ACROSS MOST OF THE HILL COUNTRY AND
ESCARPMENT.

A SUNNY DAY WEDNESDAY WILL ALLOW TEMPS TO RISE BACK TO NORMAL
LEVELS.  ANOTHER DIGGING UPPER TROUGH OVER THE ROCKIES IS EXPECTED
TO DEVELOP A CUT OFF LOW THAT LINGERS WEST OF THE STATE THROUGH
SATURDAY.  THIS WILL GIVE US TIME TO REGAIN AMPLE MOISTURE FOR
BENEFICIAL RAIN ALL AREAS.

THE WINTER STORM SYSTEM WILL PLOW THROUGH CENTRAL TEXAS GIVING US
A CHANCE AT FREEZING RAIN OVER THE HILL COUNTRY SATURDAY MORNING.
HOWEVER SPEED AT WHICH THIS STORM SYSTEM MOVES THROUGH WILL BE
CRUCIAL TO TYPE AND PLACEMENT OF WINTRY PRECIP.

FIRE WEATHER...
IN THE WAKE OF THE COLD FRONTAL PASSAGE TODAY, DEWPOINTS WILL FALL
INTO THE 20S AND WIND SPEEDS INCREASE TO 15 TO 20 MPH WITH GUSTS
TO AROUND 30 MPH. RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO THE
20 TO 25 PERCENT RANGE AROUND NOON AND REMAIN BELOW 25 PERCENT
UNTIL 6 PM. UNCERTAINTY REMAINS WITH THE DURATION OF WINDS STAYING
ABOVE 15 MPH THIS AFTERNOON. SUSTAINED 20 FOOT WINDS COULD DROP
BACK TO 10 MPH DURING THE MID AFTERNOON, BUT WIND GUSTS ABOVE 15
MPH WILL PERSIST THROUGH THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              37  70  48  67  53 /   0   0  -   -   30
AUSTIN BERGSTROM INTL AIRPORT  34  71  41  70  54 /   0   0  -   -   30
DEL RIO INTL AIRPORT           37  71  50  73  55 /   0   0   0  -   20
SAN ANTONIO INTL AIRPORT       37  71  47  68  53 /   0   0  -   -   30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE.

&&

01/13
Hazardous weather outlook, Feb 12, 10:12 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1012 AM CST TUE FEB 12 2008

TXZ183-184-202-217-131200-
VAL VERDE-EDWARDS-KINNEY-MAVERICK-
1012 AM CST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A RED FLAG WARNING IS IN EFFECT FROM NOON TO 6 PM TODAY FOR
VAL VERDE..EDWARDS..KINNEY AND MAVERICK COUNTIES. THE COLD FRONT
WILL BRING NORTH WINDS OF 15 TO 25 MPH TO THE WARNING AREA WITH
MINIMUM RELATIVE HUMIDITIES EXPECTED TO FALL TO NEAR 20 TO 25
PERCENT THIS AFTERNOON. THESE CONDITIONS MAY PROMOTE WILDFIRES
THAT MAY BE DIFFICULT TO CONTROL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WINTER STORM SYSTEM WILL BRING A MIXTURE OF FREEZING RAIN AND
SLEET TO THE HILL COUNTRY SATURDAY MORNING WITH THE POSSIBILITY
OF HAZARDOUS DRIVING CONDITIONS DEVELOPING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ171>173-185>194-203>209-218>225-228-131200-
LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-
BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-
GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-DIMMIT-
1012 AM CST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A WINTER STORM SYSTEM WILL BRING A MIXTURE OF FREEZING RAIN AND
SLEET TO THE HILL COUNTRY SATURDAY MORNING WITH THE POSSIBILITY
OF HAZARDOUS DRIVING CONDITIONS DEVELOPING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 9:19 PM CSTRed Flag WarningEWXEdwards, Kinney, Maverick, Val Verde21 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.